I've had 2 kenalog injections after my rhinoplasty , this last one ( given a month ago) was at 0.1 ml of Kenalog 20. It's left a very small dent and I was wondering if this will get better with time? Is it because of fat atrophy or collagen atrophy? I was once given Kenalog 40 for Cystic acne on my cheek and chin it also left a dent ( a bigger one) but its back to normal now, will this happen with the small dent on my nose?
Kenalog Injection After Rhinoplasty?
Doctor Answers (5)
Dent after a Kenalog Injection
A hollow or indented area can occur with Kenalog as a result of the dissolution of normal tissue. It sounds like this is what happened. I generally recommend dermal fillers such as Juvederm or Restylane to correct this; however I would suggest that you wait 2-3 months before filling the area as the tissue can return to its original state.
Web reference: http://www.drclevens.com/rhinoplasty_surgery.htm
Skin changes after Kenalog
Kenalog is known to cause atrophic changes to the skin and soft tissues. 0.1cc of Kenalog 20 is definitely not a high dose, I guess your skin is just very sensitive to it. I suggest you give it some time and see what happens. Quite frequently, the skin may recover and subcutaneous tissues may rebuilt thus eliminating the problem. If the problem persist, then a small injection of filler would be a prudent option. Stay away from Kenalog from now on.
Dent after Kenalog injection
Yes, Kenalog can create atrophy and a dent. Hopefully it will get better but only time will tell. Probably wouldn't get any more.
Web reference: http://www.cosmeticsurgerybaltimore.com/
You might also like...
Dent Formation After Corticosteroid Injection
The "dent" that has formed after the injection of Kenalog should not form normally.
But since you have had previous experience with the same drug at different dosage and you recovered from the dent, I would advise you to wait around a month to see what the final results will be.
If the dent persists, consulting with your surgeon is important as fillers to repair the hollowed area could be an option.
Best of luck to you.
Web reference: http://www.DrSajjadian.com
Kenalog for the nose
In general kenalog can cause fat atrophy, skin atrophy and discoloration at the injection site. The question for you is why was kenalog injected after rhinoplasty?.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.